Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Infant suffering with diarrhea, fever, had blue lips with goosebumps. Taking amoxycilin and calpol for congestion. Cause?

Hi, my 12month old daughter has a raspy chest , and a bad cough which she has had for over 6 weeks now. she has recently been given amoxycilin and calpol , both to be given in 5ml doses 3 and 4 times a day respectively. Since thursday though she has had bad diahorrea and today she seems completely out of sorts and tonight before bed she had a temperature of 38.7 degrees. earlier today she also seemed really cold, with her lips going blue, and she was covered in goosebumps
Asked On : Wed, 27 Jun 2012
Answers:  1 Views:  193
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

As per your description, there are 2 possibilities:

1. Amoxycillin induced diarrhea. Amoxicillin is commonly associated with diarrhea. You need to stop amox and monitor her progress. If it improves with it, she can be switched to an alternative antibiotic such as cefixime for the rest of her treatment.
2. Diarrhea can be part of new infection. Presence of mild fever with chills is suggestive of it. Goosebumps and darkening of lips is also part of this infection. Repeating evaluation including complete blood count, stool analysis can predict the nature of infection.

The next steps in managing her current problems are as follows:
1. Review with your pediatrician
2. Monitoring her vital signs including temperature
3. Stopping amoxicillin
4. Starting an alternate antibiotic as suggested earlier.
5. Getting blood counts, stool X-ray and chest X-ray (if not done earlier).

The test will help your doctors understand the nature of her problem and treat her better.
Discuss about these with your doctor when you report to him/her.

Hope this helps.

Wishing her a speedy recovery

Answered: Wed, 27 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor